Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 170, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2006, 12:13 PM CDT for Warren County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 12:13 PM CDT (17:13 UTC)
- Expired
- Jun 30, 2006, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:05 AM CDT, 8 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 4:05 AM CDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 405 AM CDT FRI JUN 30 2006 .DISCUSSION... IT TOOK AWHILE TONIGHT...BUT TSRA FINALLY DEVELOPED IN AC FIELD WHICH FORMED THURSDAY EVENING ON THE COOL SIDE OF THE WARM FRONT STRETCHING FROM SD THROUGH SW IA INTO NERN MO. THE TSRA OVER CENTRAL AND SERN IA SO FAR HAS BEEN SCT TO ISOLD IN COVERAGE AND WAS RELYING ON WEAK MOISTURE CONVERGENCE ASSOCIATED WITH 25KT H8 LLJ. FURTHER TO THE NW A MORE COHERENT CLUSTER OF TSRA WAS MOVING SE THROUGH SERN SD AND NW IA AND WAS BEING DRIVEN BY S/W OVER SD AND 30 TO 40KT SWLY LLJ OVER KS AND NE. THUNDERSTORM THREAT FOR TODAY WILL BE THE MAIN NEAR TERM CONCERN WITH WARM FRONT PROGGED TO LIFT NE THROUGH THE CWA AND H5 S/W ENERGY MOVING SE ALONG THE WARM FRONT. BELIEVE THAT THE CONVECTION OVER SERN IA WILL DISSIPATE EARLY THIS MORNING AS LLJ WEAKENS. TSRA OCCURRING OVER NWRN IA AND SERN SD THOUGH SHOULD BE ABLE TO MAINTAIN ITSELF THROUGH THE MORNING WITH HELP OF THE SD S/W. THIS CONVECTION SHOULD REACH EASTERN IA BY LATE MORNING OR EARLY AFTERNOON. TIMING OF THE THUNDERSTORMS WOULD SUGGEST THE POTENTIAL FOR A SEVERE THREAT WITH SURFACE BASED CAPES AROUND 2000 J/KG EXPECTED OVER THE SRN HALF OF THE CWA BY 18Z. BELIEVE THE MAIN THREAT NORTH OF THE BOUNDARY WILL BE HAIL WHERE STORMS WILL MOSTLY LIKELY BE ELEVATED. ANY STORMS DEVELOPING ALONG THE WARM FRONT ITSELF OR SOUTH OF THE WARM FRONT WITH OUTFLOW BOUNDARIES WILL HAVE THE POTENTIAL FOR DAMAGING WINDS. 0-3KM HELECITIES ALONG WARM FRONT WOULD ALSO SUPPORT A LOW END TORNADIC THREAT WITH SURFACE BASED STORMS. BETTER PCPN THREAT WILL SHIFT NORTHEAST AS WARM FRONT HEADS TOWARD WI TONIGHT. H5 LOW MOVING THROUGH SRN CANADA TONIGHT THROUGH SUNDAY WILL DRIVE ANOTHER COLD FRONT SE INTO THE REGION SATURDAY WITH THE FRONT STALLING OVER NRN MO BY SUNDAY. AT THIS POINT IT LOOKS LATE SATURDAY AFTERNOON AND SATURDAY EVENING WILL HOLD THE BEST CHANCE FOR SIGNIFICANT PCPN OVER THE AREA. THE NAM SHOWS A DECENT...80KT...H250 JET MOVING THROUGH THE NORTH CENTRAL U.S. SATURDAY AFTERNOON AND COLD FRONT MOVING INTO THE NW CWA BY 00Z...KEPT HIGH CHANCE POPS GOING FROM PREVIOUS FORECAST. NO CHANGES WERE MADE TO THE GRIDS AFTER SUNDAY...WITH MODELS STILL SHOWING A COUPLE MORE FRONTS MOVING THROUGH THE AREA AS H5 TROF BECOMES ESTABLISHED OVER THE GREAT LAKES BY MID WEEK. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. DLF
Hazardous weather outlook, Jun 30, 5:46 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 546 AM CDT FRI JUN 30 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 546 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA TODAY. AREAS SOUTH OF A CEDAR RAPIDS...QUAD CITIES LINE WILL HAVE SCATTERED THUNDERSTORMS EARLY THIS MORNING. A FEW OF THESE STORMS COULD BRIEFLY STRENGTHEN ENOUGH TO PRODUCE NICKEL SIZE HAIL. THESE STORMS SHOULD WEAKEN BY MID MORNING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON. THESE STORMS SHOULD BE FOCUSED NORTHEAST OF A BELLE PLAINE...GALESBURG LINE AND COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. A WARM FRONT FROM SOUTHWEST IOWA INTO NORTHEAST MISSOURI WAS ACTING AS A FOCUS FOR THIS MORNING THUNDERSTORMS. THIS WARM FRONT WILL LIFT NORTH THIS MORNING...REACHING A BELLE PLAINE...GALESBURG LINE BY LATE MORNING. AN UPPER AIR DISTURBANCE MOVING SOUTHEAST THROUGH CENTRAL AND EASTERN IOWA WILL TRIGGER ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE WARM FRONT THIS AFTERNOON. THE DAMAGING WIND AND LARGE HAIL THREAT WILL BE ASSOCIATED WITH THOSE STORMS THAT DEVELOP ON OR CLOSE TO THE WARM FRONT. THE SEVERE THREAT WILL BE LIMITED TO LARGE HAIL FOR THOSE STORMS OCCURRING WELL NORTHEAST OF THE FRONT. THE SEVERE THUNDERSTORM THREAT WILL DIMINISH BY THIS EVENING AS THE UPPER AIR DISTURBANCE MOVES SOUTHEAST OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL BOUNDARY WILL REMAIN OVER OR NEAR THE AREA THROUGH TUESDAY...PROVIDING THE OPPORTUNITY FOR SEVERAL ROUNDS OF THUNDERSTORMS. AT THIS TIME...MUCH OF THE AREA IS OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH SATURDAY AND SUNDAY WITH ADDITIONAL CHANCES FOR THUNDERSTORMS EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR AREAS NORTH OF A BELLE PLAINE...GALESBURG LINE.
In the hours before
Local storm report, Jun 30, 10:36 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 AM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HAIL 6 NE MARENGO 41.86N 91.99W
06/30/2006 E0.75 INCH IOWA IA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL AND TORRENTIAL RAIN
&&
15Local storm report, Jun 30, 10:50 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 AM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL 3 SE BLAIRSTOWN 41.88N 92.04W
06/30/2006 E0.75 INCH BENTON IA PUBLIC
&&
15The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:57 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.